Had a reaction to a penicilin based medication which was a strong version of the penicillin, now have been told to take Keflex, Dr knows my situation. If not advisable to take what would be good for upper respiratory infection I have had for 5 days, not on the chest.
Keflex is in a class called cephalosporin. While cross allergies happen there is a 5-10% chance you will also be allergic to it. Your Dr felt this was the antibiotic needed for your condition. Take it as directed and notify your Dr immediately if you have itching, swelling or rash. Good luck
I am allergic to penicillin, and I can take keflex, so you see its not a definite thing you'll be allergic to it.
I am allergic to penicillin, due to over prescribing for a dental infection. Years later, was given Keflex for a bad finger infection by an emergimed place. Followed up with my doctor and she told me to stay on it since I hadn't experienced any allergic reactions after 2 days of taking Keflex. On day #7, I got an large unexplained welt on my face, so I stopped with just a few more that were supposed to be taken. Googling that brought me to the conclusion that I did have an allergic reaction to the Keflex. Luckily its a minor allergy, but just another antibiotic I have issues with.
- Keflex Information for Consumers
- Keflex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keflex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Apr 2010 • 2 answers
Updated 23 Jul 2011 • 3 answers
Updated 9 Jan 2013 • 2 answers
Updated 15 Feb 2015 • 2 answers
Updated 19 Feb 2019 • 2 answers